Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 5, NWS Midland/Odessa, TX

June 4, 2019Brewster County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 4, 2019, 9:32 PM CDT for Brewster County, Texas. It took effect at Jun 6, 2019, 12:00 AM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2019, 9:32 PM CDT (02:32 UTC)
In effect from
Jun 6, 2019, 12:00 AM CDT
Expired
Jun 7, 2019, 1:25 PM CDT
In force
37 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Brewster County, TX

The river

Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2). The gauge peaked at 12.50 ft at Jun 4, 2019, 5:00 AM CDT.

actionminormoderate5101506/0506/0606/0706/08
Action stage
10 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:41 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 4, 6:41 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
641 PM CDT Tue Jun 4 2019

.DISCUSSION...

Please see the 05/00Z aviation forecast discussion below.

&&

.AVIATION...

Look for a line of thunderstorms to impact all area terminals in
the 00Z to 06Z time range. MVFR to IFR TSRA with variable wind
gusts up in the 35-40 kt range to affect area terminals from west
to east. After the line passes through, expect some -SHRA for a
couple of hours, with conditions improving after 08-11Z except at
KHOB, where MVFR cigs are forecast to persist through the morning
hours. Otherwise VFR through 00Z Wednesday with a CU field
developing by mid morning over light and variable winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     65  83  65  86 /  70  40  50  20
Carlsbad                       62  87  63  91 /  80  50  10  10
Dryden                         69  89  70  96 /  80  50  20   0
Fort Stockton                  63  85  65  91 /  80  50  20  10
Guadalupe Pass                 58  82  62  86 /  80  40  10  10
Hobbs                          59  83  60  86 /  80  40  40  20
Marfa                          56  83  55  88 /  80  40  10   0
Midland Intl Airport           63  85  65  88 /  80  40  40  10
Odessa                         66  85  65  88 /  80  40  40  10
Wink                           63  87  63  92 /  80  40  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

70/84/70
Hazardous weather outlook, Jun 4, 2:06 PM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
206 PM CDT Tue Jun 4 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-051915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
206 PM CDT Tue Jun 4 2019 /106 PM MDT Tue Jun 4 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are likely today and tonight... some of these storms
may become strong to severe. The stronger storms will be capable of
producing large hail... damaging wind... heavy rainfall... and
frequent lightning. Localized flash flooding is possible, especially
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms again Wednesday. A few of these
storms will be capable of producing large hail... damaging winds...
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon or evening.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 4, 8:17 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
817 PM CDT Tue Jun 4 2019

NMZ033-034-TXZ045-050200-
Southern Lea County NM-Central Lea County NM-Gaines TX-
817 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA...NORTHWESTERN
ANDREWS AND SOUTHWESTERN GAINES COUNTIES UNTIL 900 PM CDT/800 PM
MDT/...

At 816 PM CDT/716 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Eunice Airport, or near Eunice, moving northeast at
10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hobbs, Eunice, Nadine, Monument, Eunice Airport, Lea County Regional
Airport and Oil Center.

LAT...LON 3258 10298 3252 10305 3252 10306 3251 10306
      3240 10320 3252 10336 3272 10320
TIME...MOT...LOC 0116Z 224DEG 10KT 3252 10323

Goudsward
Special weather statement, Jun 4, 8:28 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
828 PM CDT Tue Jun 4 2019

TXZ075-050230-
Pecos TX-
828 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL
930 PM CDT...

At 828 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles west of Fort Stockton, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test
Track.

This includes Interstate 10 between mile markers 237 and 261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3073 10331 3091 10334 3102 10287 3071 10283
TIME...MOT...LOC 0128Z 262DEG 15KT 3084 10324

84
Special weather statement, Jun 4, 8:45 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
845 PM CDT Tue Jun 4 2019

TXZ059-067-274-050230-
Loving TX-Reeves County Plains TX-Ward TX-
845 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES...NORTHWESTERN
WARD AND SOUTH CENTRAL LOVING COUNTIES UNTIL 930 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Pecos, moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Reeves,
northwestern Ward and south central Loving Counties.

This includes Interstate 20 between mile markers 32 and 36.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3136 10363 3149 10378 3175 10355 3156 10333
TIME...MOT...LOC 0145Z 232DEG 14KT 3148 10364

Goudsward
Special weather statement, Jun 4, 9:07 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
907 PM CDT Tue Jun 4 2019

TXZ282-050245-
Lower Brewster County TX-
907 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREWSTER COUNTY
UNTIL 945 PM CDT...

At 907 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Boquillas Canyon, or 18 miles east of Panther
Junction, moving east at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Brewster County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 2952 10305 2958 10277 2955 10277 2952 10281
      2949 10280 2945 10283 2941 10283 2940 10281
      2937 10284 2936 10284 2935 10286 2936 10288
      2933 10288 2932 10301
TIME...MOT...LOC 0207Z 257DEG 29KT 2943 10293

84
Special weather statement, Jun 4, 9:21 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
821 PM MDT Tue Jun 4 2019

NMZ028-033-034-050315-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
821 PM MDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 915 PM MDT...

At 821 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Loving, or 19 miles east of Carlsbad, moving
northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Halfway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.

LAT...LON 3226 10384 3236 10404 3277 10386 3262 10351
TIME...MOT...LOC 0221Z 209DEG 18KT 3238 10390

84
Special weather statement, Jun 4, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
932 PM CDT Tue Jun 4 2019

NMZ033-034-TXZ045-050330-
Southern Lea County NM-Central Lea County NM-Gaines TX-
932 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA AND WEST CENTRAL
GAINES COUNTIES UNTIL 1030 PM CDT/930 PM MDT/...

At 931 PM CDT/831 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Eunice Airport, or 10 miles west of Eunice, moving
northeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hobbs, Eunice, Nadine, Monument, Humble City, Eunice Airport, Lea
County Regional Airport, Oil Center and Industrial Airpark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3234 10332 3246 10348 3285 10323 3267 10287
TIME...MOT...LOC 0231Z 220DEG 22KT 3248 10333

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:09 PM CDTSpecial Weather StatementMAFCulberson51 min
Jun 4, 7:25 PM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves2 hr
Jun 4, 7:30 PM CDTSpecial Weather StatementMAF60 min
Jun 4, 8:28 PM CDTSpecial Weather StatementMAFPecos62 min
Jun 4, 8:45 PM CDTSpecial Weather StatementMAFReeves45 min
Jun 4, 8:51 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler39 min
Jun 4, 9:07 PM CDTSpecial Weather StatementMAFBrewster38 min
Jun 4, 9:32 PM CDTRiver Flood WarningMAFPresidio23 hr
Jun 4, 9:32 PM CDTRiver Flood WarningMAFBrewster36 hr
Jun 4, 11:46 PM CDTSpecial Weather StatementMAFMidland44 min
Jun 5, 12:27 AM CDTAreal Flood AdvisoryMAFPecos, Terrell2 hr
Jun 5, 2:15 PM CDTSpecial Weather StatementMAFCulberson30 min
Jun 5, 2:53 PM CDTSpecial Weather StatementMAF52 min
Jun 5, 4:03 PM CDTSpecial Weather StatementMAFPecos42 min
Jun 5, 4:19 PM CDTSevere Thunderstorm WarningMAFCulberson, Reeves56 min
Jun 5, 4:23 PM CDTSevere Thunderstorm WarningMAFPecos52 min
Jun 5, 5:01 PM CDTSpecial Weather StatementMAF59 min
Jun 5, 5:08 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward42 min
Jun 5, 5:12 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell39 min
Jun 5, 5:19 PM CDTSpecial Weather StatementMAFCochran41 min
Jun 5, 6:05 PM CDTSpecial Weather StatementMAFReeves40 min
Jun 5, 6:07 PM CDTSpecial Weather StatementMAFWard38 min
Jun 5, 6:12 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 5, 6:13 PM CDTSpecial Weather StatementMAFPecos47 min
Jun 5, 6:19 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler56 min
Jun 5, 6:38 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines42 min
Jun 5, 6:40 PM CDTSevere Thunderstorm WarningMAFReeves35 min
Jun 4, 7:08 PM CDTSevere Thunderstorm WarningMAFEddy82 min
Jun 4, 7:29 PM CDTAreal Flood AdvisoryMAFEddy3 hr
Jun 4, 8:05 PM CDTSevere Thunderstorm WarningMAFEddy40 min
Jun 4, 8:17 PM CDTSpecial Weather StatementMAFLea43 min
Jun 4, 9:21 PM CDTSpecial Weather StatementMAFLea54 min
Jun 4, 9:32 PM CDTSpecial Weather StatementMAFLea58 min
Jun 5, 3:33 PM CDTSpecial Weather StatementMAFEddy42 min
Jun 5, 3:38 PM CDTSpecial Weather StatementMAFEddy52 min
Jun 5, 3:58 PM CDTSevere Thunderstorm WarningMAFEddy47 min
Jun 5, 4:37 PM CDTSevere Thunderstorm WarningMAFEddy, Lea53 min
Jun 5, 5:42 PM CDTSpecial Weather StatementMAFLea48 min

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.